Thunderstorm Wind, De Kalb
- When
- August 29, 7:54 PM CST
- Where
- De Kalb County, 1.38 mi S of Charter Grove
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.050, -88.650
Several large trees were blown down.
An isolated severe thunderstorm over northern Illinois downed several trees near Genoa.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
An isolated severe thunderstorm over northern Illinois downed several trees near Genoa.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Aug 29, 5:48 PM CST, 2 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 648 PM CDT FRI AUG 29 2014 .MESOSCALE DISCUSSION... 411 PM CDT THUNDERSTORMS ARE GENERALLY ISOLATED IN NORTHEAST ILLINOIS THIS AFTERNOON WITH SCATTERED ACTIVITY EAST OF INTERSTATE 57 IN ILLNOIS AND ALONG THE INTERSTATE 65 CORRIDOR IN NW INDIANA. RADAR ESTIMATES A QUICK THREE QUARTERS OF AN INCH TO 1 INCH HAS FALLEN IN THE HEAVIER DOWNPOURS...WITH STREET FLOODING REPORTED IN LANSING. EXPECT HEAVY RAIN AND LOCALIZED PONDING OF WATER TO REMAIN A THREAT INTO THE EARLY EVENING...ESPECIALLY IN NW INDIANA...THOUGH STORMS MAY INCREASE AS THE WARM FRONT TO THE SOUTH AND DEEPER MOISTURE SPREAD NORTHWARD. KMD && .DISCUSSION... 221 PM CDT SYNOPSIS...UNSETTLED WEATHER CONTINUES THROUGH TOMORROW WITH SCATTERED THUNDERSTORMS EXPECTED. CONFIDENCE REMAINS LOW IN WHEN AND WHERE THUNDERSTORMS WILL FORM. SUNDAY STILL LOOKS DRY BUT MULTIPLE CHANCES FOR STORMS RETURN MONDAY THROUGH THE END OF THE WEEK. ABOVE NORMAL TEMPERATURES ARE ALSO EXPECTED THROUGH THE PERIOD AS WELL. //NEAR TERM FORECAST// THROUGH TONIGHT... A LARGE RIDGE IS OVER THE EAST COAST WHILE A TROUGH IS OVER THE PLAINS. THE TROUGH WILL WEAKEN AS IT APPROACHES OUR AREA AND PASS OVERHEAD LATE SATURDAY NIGHT INTO SUNDAY MORNING. AT THE SURFACE THE HIGH HAS PUSHED EAST WHILE A DEVELOPING LOW PRESSURE SYSTEM IS OVER MINNESOTA. THE LOWS WARM FRONT LIES TO OUR SOUTH ACROSS SOUTHERN IL...AND IT WILL LIFT NORTH THROUGH THE REGION THIS AFTERNOON. HAVE VERY LOW CONFIDENCE IN EXACT TIMING AND LOCATION OF THUNDERSTORMS THROUGH THIS EVENING. THERE IS NO CLEAR FORCING MECHANISM BUT WITH AROUND 2000 J/KG OF CAPE AVAILABLE...STORMS ARE CERTAINLY POSSIBLE. PWAT VALUES ARE AROUND 2 INCHES SO THE MAIN CONCERN REMAINS HEAVY DOWNPOURS. THE STRONGEST STORMS MAY PRODUCE WIND GUSTS TO 50 KT BUT NO SEVERE WEATHER IS EXPECTED AS WIND SHEAR IS BASICALLY NIL. FOR POPS USED A BLEND OF NEAR TERM GUIDANCE WHICH HAS BEEN DOING REASONABLY WELL THIS MORNING. HOWEVER...KEPT A CHANCE OF STORMS ACROSS THE REGION THIS AFTERNOON AND EVENING DUE TO THE SCATTERED NATURE OF THE STORMS THAT ARE EXPECTED. A WASH OUT IS NOT EXPECTED. THE BEST CHANCE FOR WIDESPREAD STORMS WILL BE OVERNIGHT AS THE UPPER LEVEL TROUGH APPROACHES. IN FACT THE STORMS ASSOCIATED WITH THE TROUGH STRETCH FROM MINNESOTA THROUGH ARKANSAS. MODELS DIFFER IN HOW WELL THIS AREA OF PRECIP WILL HOLD TOGETHER SO LIMITED POPS TO THE LIKELY CATEGORY. LOWS WILL BE IN THE UPPER 60S TO LOWER 70S TONIGHT AND FOG IS POSSIBLE. GIVEN THAT WE HAVE NOT SEEN MUCH RAIN TODAY...HAVE LIMITED CONFIDENCE SO LEFT FOG OUT OF THE FORECAST FOR NOW. SATURDAY AND SATURDAY NIGHT... THE SURFACE LOW PASSES OVER LAKE MICHIGAN SATURDAY AFTERNOON WHILE ITS COLD FRONT GETS DRAGGED THROUGH THE AREA SATURDAY AFTERNOON/EVENING. SCATTERED STORMS ARE AGAIN POSSIBLE IN THE MORNING IN THE WARM AND MOIST ENVIRONMENT WITH LINGERING 2 INCH PWAT VALUES. STORMS WILL THEN FORM ALONG THE COLD FRONT SOUTH OF A GARY IN TO PONTIAC IL LINE. STORMS ARE POSSIBLE NORTH AND WEST OF THIS LINE...BUT CONFIDENCE IS SIGNIFICANTLY LOWER. CAPE VALUES WILL BE AROUND 1000 J/KG TOMORROW WITH WEAK SHEAR ONCE AGAIN. THEREFORE EXPECTING STORMS TO PRODUCE HEAVY DOWNPOURS AND THE STRONGEST MAY BE CAPABLE OF GUSTY WINDS. SEVERE WEATHER IS NOT EXPECTED. TOMORROW LOOKS LIKE ANOTHER WARM AND STICKY DAY AHEAD OF THE COLD FRONT. LOWS WILL BE IN THE 60S AND FOG IS POSSIBLE OVERNIGHT. JEE //EXTENDED FORECAST// SUNDAY... EXPECT A BRIEF LULL IN THE PRECIP CHANCES DURING MUCH OF THE DAY SUNDAY AS THE FIRST COLD FRONT DEPARTS TO THE EAST AND ANOTHER LOW TAKES SHAPE OVER THE NORTHERN PLAINS. IN BETWEEN THESE TWO SYSTEMS...WEAK INDUCED SURFACE HIGH SHOULD RESULT IN QUIET WEATHER LOCALLY...WITH THE H85 THERMAL RIDGE ADVECTING OVERHEARD THROUGHOUT THE DAY. RETURN FLOW WILL HELP PUSH THE DEWPOINTS BACK UP TO AROUND 70 WITH AFTERNOON HIGH TEMPS EXPECTED TO BE IN THE MID 80S. STEEP LOW/MID LEVEL LAPSE RATES WILL RESULT IN MODERATE INSTABILITY DEVELOPING DURING THE AFTERNOON...BUT MODEST SBCIN IS PROGGED TO STAY IN PLACE CAPPING ANY SURFACE BASED CONVECTION. IN ADDITION... THE AREA SHOULD BE SQUARELY UNDER AREA OF MID LEVEL HEIGHT RISES WHICH SHOULD HELP REINFORCE THE INVERSION...AND NO SIGNIFICANT FORCING NOTED OVER THE AREA. MONDAY... TROUGHING CURRENTLY MOVING ONSHORE OVER THE PAC NORTHWEST TODAY WILL MOVE ACROSS THE CENTRAL PLAINS THIS WEEKEND...THEN BEGIN TO LIFT ACROSS THE UPPER MIDWEST EARLY NEXT WEEK. SURFACE LOW IS PROGGED TO DEEPEN FROM THE NORTHERN PLAINS SUNDAY AS IT LIFTS TO NEAR HUDSON BAY LATE ON MONDAY. THIS WILL DRAG A COLD FRONT ACROSS THE REGION ON MONDAY. WITH THE LOW LIFTING AWAY FROM THE AREA...CONVERGENCE ALONG THE FRONT IS PROGGED TO WEAKEN AS IT COMES ACROSS NORTHERN ILLINOIS EARLY MONDAY WITH THE BETTER DYNAMICS STAYING TO OUR NORTH. MEANWHILE...THE LOCAL AREA APPEARS TO LIE ON THE NORTHERN PERIPHERY OF THE BETTER INSTABILITY TO OUR SOUTH. GFS SHOWS SOME HINTS THAT PARTICULARLY NORTH CENTRAL ILLINOIS MAY BE SPLIT BY THE PRECIP...ESPECIALLY CONSIDERING THE CAPPING EARLY IN THE DAY...BUT WILL HOLD OFF ON FINE TUNING THIS DETAIL FOR NOW. IN ADDITION...THE REGION DOES FALL WITHIN AN OVERLAPPED AREA OF FAVORABLE SHEAR/INSTABILITY THAT COULD POTENTIALLY SUPPORT A SEVERE WEATHER THREAT. TUESDAY THROUGH FRIDAY... FRONTAL BOUNDARY IS PROGGED TO STALL ACROSS/NEAR CENTRAL ILLINOIS TUESDAY GRADUALLY LIFTING BACK NORTH ACROSS THE FORECAST AREA BY THE END OF THE WORK WEEK AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. THIS WILL RESULT IN PERIODIC CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS THE AREA...THOUGH TIMING AND LOCATION DETAILS WILL BE DIFFICULT TO PIN DOWN THIS FAR OUT GIVEN THE PATTERN. THE ATMOSPHERE REMAINS QUITE SOUPY IN THE VICINITY OF THE FRONT WHERE PWATS REMAIN AROUND 2 INCHES. THUS THE HEAVY RAIN AND FLOODING THREAT WILL HAVE TO BE CLOSELY MONITORED THROUGH MUCH OF THE UPCOMING WEEK. DEUBELBEISS && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 00Z... * SLIGHT CHANCE OF BRIEF WIND SHIFT TO MORE EASTERLY WITH TS OUTFLOW/LAKE BREEZE EARLY THIS EVENING * ISOLD TSRA MOSTLY JUST AVOIDING TERMINALS THRU MID EVENING * CHANCE OF SHRA/TSRA LATE EVENING THRU MIDDAY SATURDAY IZZI //DISCUSSION...UPDATED 00Z... ISOLD TSRA HAVE BEEN DOTTING THE AREA EARLY THIS EVENING WITH A COUPLE CELLS EAST OF ORD/MDW HELPING PUSH THE LAKE BREEZE WEST A BIT. EXPECT LAKE BREEZE/OUTFLOW TO STAY EAST OF TERMINALS...BUT IT IS WITHIN A COUPLE MILES OF ORD NOW AND THERE IS A SLIGHT CHANCE IT COULD PUSH A BIT FARTHER WEST RESULTING IN WIND SHIFT TO A MORE EASTERLY DIRECTION FOR A SHORT TIME EARLY THIS EVENING. ISOLD TSRA LIKELY TO LINGER THRU EARLY EVENING...BUT CURRENT TRENDS SUGGEST THE STORMS WILL PROBABLY STAY OUT OF THE IMMEDIATE VICINITY OF THE TERMINALS. BAND OF SHRA/TSRA TOWARD THE MISSISSIPPI RIVER WILL LIKELY WEAKEN AND COULD EVEN DISSIPATE BEFORE ARRIVING INTO THE REGION LATE THIS EVENING INTO THE EARLY OVERNIGHT HOURS. PLAUSIBLE THAT THERE COULD BE ADDITIONAL DEVELOPMENT BEHIND THIS BAND OVERNIGHT...BUT WITH NO OBVIOUS FOCUS FOR PRECIP HAVE GONE DRY IN TAFS OVERNIGHT INTO EARLY SATURDAY MORNING. WEAK TROUGH WILL MOVE THROUGH THE TERMINAL MIDDAY SATURDAY AND COULD SEE SHRA/TSRA DEVELOP WITH THIS FEATURE...THOUGH BETTER CHANCES LOOK TO BE SOUTHEAST OF THE TERMINALS LATER IN THE AFTERNOON. IZZI //ORD AND MDW CONFIDENCE...UPDATED 00Z... * LOW-MEDIUM CONFIDENCE IN PRECIP TRENDS * MEDIUM-HIGH CONFIDENCE IN WINDS IZZI //OUTLOOK FOR ORD/MDW FOR 12Z SUNDAY-12Z FRIDAY...UPDATED 00Z... SUNDAY...VFR. MONDAY...PERIOD OF TSRA LIKELY. TUESDAY AND WEDNESDAY...PREDOMINANTLY VFR. THURSDAY...CHANCE TSRA. IZZI && .MARINE... 221 PM CDT MODERATE SOUTHERLY WINDS ARE IN PLACE TODAY AHEAD OF LOW PRESSURE OVER THE NORTHERN PLAINS. SOUTH TO SOUTHWEST WINDS 20 TO 25 KT WITH AN OCCASIONAL 30 KT GUSTS POSSIBLE WILL BE IN PLACE THROUGH TOMORROW...THEN A COLD FRONT WILL START TO PUSH ACROSS THE LAKE TURNING WINDS NORTHWESTERLY. HIGH PRESSURE WILL PROVIDE A BRIEF LULL IN THE WINDS SUNDAY ALLOWING LAKE BREEZES TO DEVELOP...BUT THEN SOUTHERLY WINDS RAMP BACK UP TO 25 TO 30 KT SUNDAY NIGHT INTO MONDAY AHEAD OF ANOTHER LOW. THIS LOW IS PROGGED TO DEEPEN AS IT LIFTS FROM THE NORTHERN PLAINS SUNDAY TO HUDSON BAY LATE MONDAY. BMD && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
321 PM CDT FRI AUG 29 2014
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
302030-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
321 PM CDT FRI AUG 29 2014 /421 PM EDT FRI AUG 29 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...SOME OF WHICH MAY PRODUCE:
-ISOLATED WIND GUSTS TO 50 MPH.
-TORRENTIAL DOWNPOURS.
-CLOUD TO GROUND LIGHTNING.
AREAS AFFECTED AND TIMING:
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF
NORTHERN ILLINOIS AND NORTHWESTERN INDIANA THIS AFTERNOON
AND EVENING. STORMS WILL INCREASE IN COVERAGE TONIGHT
ESPECIALLY ALONG AND NORTH OF INTERSTATE 80.
DISCUSSION:
A WARM FRONT WILL LIFT OVER THE AREA THIS AFTERNOON. SCATTERED
THUNDERSTORMS ARE EXPECTED FOR FORM IN THE WARM AND HUMID
AIRMASS. MORE WIDELY SPREAD THUNDERSTORMS ARE EXPECTED AFTER
MIDNIGHT MAINLY ALONG AND NORTH OF INTERSTATE 80 AS AN UPPER
LEVEL DISTURBANCE APPROACHES THE REGION. ALTHOUGH WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED...A FEW STRONG STORMS COULD
PRODUCE WIND GUSTS UP TO AROUND 50 MPH. ADDITIONALLY...THE
STORMS WILL ALSO PRODUCE TORRENTIAL DOWNPOURS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS SATURDAY
AND SATURDAY EVENING...THEN LATE SUNDAY NIGHT THROUGH THURSDAY.
ANY STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY
RAINFALL AND LOCALIZED FLASH FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.
&&
LMZ740>745-302030-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
321 PM CDT FRI AUG 29 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE FOR THUNDERSTORMS THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS SATURDAY
AND SATURDAY EVENING...THEN LATE SUNDAY NIGHT THROUGH THURSDAY.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-302030-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
321 PM CDT FRI AUG 29 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS SATURDAY...AND
THEN LATE SUNDAY NIGHT THROUGH THURSDAY.
&&
JEE
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
433 PM CDT FRI AUG 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN ENE KENTLAND 40.77N 87.45W
08/29/2014 M0.91 INCH NEWTON IN COCORAHS
20 MINUTES OF VERY INTENSE RAIN. STRONG GUSTY WINDS.
&&
CSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 749 PM CDT FRI AUG 29 2014 ILZ003-004-008-010-011-300130- BOONE IL-DE KALB IL-LEE IL-OGLE IL-WINNEBAGO IL- 749 PM CDT FRI AUG 29 2014 ...SPECIAL WEATHER STATEMENT... AT 744 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ROCHELLE...MOVING NORTHEAST AT 30 MPH. WINDS TO 50 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. CITIES AND TOWNS AFFECTED... ASHTON... SHABBONA... ROCHELLE... HILLCREST... MALTA... KIRKLAND... KINGSTON... OTHER LOCATIONS AFFECTED... NORTHERN ILLINOIS UNIVERSITY... PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. && LAT...LON 4226 8918 4209 8864 4163 8895 4180 8942 TIME...MOT...LOC 0047Z 207DEG 27KT 4187 8906 DONOFRIO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
822 PM CDT FRI AUG 29 2014
ILZ003>005-011-012-300200-
BOONE IL-DE KALB IL-KANE IL-MCHENRY IL-WINNEBAGO IL-
822 PM CDT FRI AUG 29 2014
...SPECIAL WEATHER STATEMENT...
AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS FROM WINNEBAGO TO ROCKFORD TO
GENOA...MOVING NORTHEAST AT 25 MPH.
ROCKFORD AIRPORT REPORTED GUSTS TO 45 MPH WITH THIS AREA OF STORMS.
WINDS TO 50 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE.
CITIES AND TOWNS AFFECTED...
CHERRY VALLEY... ROCKFORD... BELVIDERE...
LOVES PARK... MACHESNEY PARK... ROSCOE...
POPLAR GROVE... CAPRON... HARVARD...
OTHER LOCATIONS AFFECTED...
BOONE COUNTY FAIRGROUNDS...ROCK CUT STATE PARK...ROCK VALLEY
COLLEGE...ROCKFORD RIVERHAWKS BASEBALL...ROCKFORD SPEEDWAY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM
HAS PASSED.
&&
LAT...LON 4250 8885 4250 8857 4249 8838 4206 8862
4226 8927 4250 8911
TIME...MOT...LOC 0120Z 213DEG 22KT 4222 8892
DONOFRIOThe Chicago radar (KLOT), 68 km away, was scanning. The volume nearest the first event began at 01:54 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several large trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2014Every state in 2014This day in weather historyWarnings in Illinois, August 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 540373.